MAUDE Adverse Event Report: LIFECELL SMALL CURVED SHAPE FOR STRATTICE, BPS (CONTOUR 1); MESH, SURGICAL

LIFECELL SMALL CURVED SHAPE FOR STRATTICE, BPS (CONTOUR 1); MESH, SURGICAL
Catalog Number CON1006
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Abscess (1690)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned to lifecell for evaluation.The internal investigation into strattice lot sp200010 included a review of the reported information, review of the device history records and review of the complaint history records.Investigation results revealed no remarkable findings with no other complaints reported against the lot and no related deviations or nonconformances revealed during processing.The lot was terminally sterilized within the process parameters and met all qc release criteria.To date, of the 539 devices released to finished goods for lot sp200010, 314 have been distributed.Based on our internal review with no remarkable findings, a relationship to the strattice device and this event could not be determined.Other surgical or patient factors could also contribute to this event.No further actions are required as a nonconformance could not be confirmed.
 
Event or Problem Description
It was reported that a patient underwent a breast augmentation with strattice.Within days or weeks, the patient began to experience inflammation and an abscess with pus associated with the strattice.The strattice and the breast implant were removed.Upon examination, the surgeon confirmed that the strattice did not incorporate.Cultures were negative for any infections.
 
Event or Problem Description
It was reported that patient seen on jan 28th with mild swelling of left breast then returned to their office feb 5 with an abscess visible through the skin.The implant and strattice were removed that day in their office.When wound was opened there was a large amount of pus, not foul smelling, no redness in skin or fevers.The strattice was not adhered to tissues and seemed floppy and loose.It was removed along with the pus and implant.2 sets of cultures were obtained, no growth in either.The strattice was loose and floppy even though it had been sutured with pds.The strattice was removed and the pocket irrigated after cultures.The pus was so abundant it surrounded implant and strattice.Patient is fully healed but with some deformity due to contracture of tissues (wound treated with wet to dry packings and allowed to close by secondary intention.

Brand Name
SMALL CURVED SHAPE FOR STRATTICE, BPS (CONTOUR 1)
Common Device Name
MESH, SURGICAL
Manufacturer (Section D)
LIFECELL
1 millennium way
branchburg NJ 08876
MDR Report Key8495943
Report Number1000306051-2019-00064
Device Sequence Number13869080
Product Code FTM
UDI-Device Identifier00818410010263
UDI-Public00818410010263
Combination Product (Y/N)N
PMA/510(K) Number
K082176
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Catalogue NumberCON1006
Device Lot NumberSP200010
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/27/2019
Supplement Date Received by Manufacturer04/11/2019
Initial Report FDA Received Date04/09/2019
Supplement Report FDA Received Date05/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NO INFORMATION; NO INFORMATION
Outcome Attributed to Adverse Event Required Intervention;